Alert archive / Puerto Rico / Flash Flood Warnings in 2006
Flash Flood Warning 68, NWS JSJ
NWS JSJ issued this flash flood warning at Aug 18, 2006, 12:57 PM CDT. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2006, 12:57 PM CDT (17:57 UTC)
- Expired
- Aug 19, 2006, 8:00 AM CDT
- In force
- 19 hr
- Issued by
- NWS JSJ
- Area
- Counties, with a storm outline in the text
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 181800
FFWSJU
PRC081-182100-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
157 PM AST FRI AUG 18 2006
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING...
FOR THE FOLLOWING MUNICIPALITY
IN PUERTO RICO
LARES
* UNTIL 500 PM AST
* AT 148 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN OCCURRING OVER THE RIO GUAJATACA BASIN. A U.S.G.S.
RIVER LEVEL SENSOR INDICATED THAT RIO GUAJATACA REACHED THE FLOOD
STAGE JUST BEFORE 200 PM. THIS IS ESPECIALLY FOR PEOPLE ALONG RIO
GUAJATACA BASIN IN LARES.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 1820 6688 1836 6688 1833 6685 1833 6682
1822 6682 1820 6685 1817 6685
$$
RIVERA/ROSSI1 follow-up statement
000
WGCA72 TJSJ 182047
FFSSJU
URGENT - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
446 PM AST FRI AUG 18 2006
PRC081-182130-
LARES-
446 PM AST FRI AUG 18 2006
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR THE FOLLOWING
MUNICIPALITY...
IN PUERTO RICO
LARES
AT 443 PM...DOPPLER RADAR INDICATED THE HEAVY RAIN ACROSS THIS AREA
HAS DISSIPATED. ADDITIONALLY...THE U.S.G.S. RIVER LEVEL SENSOR
INDICATED THAT RIVER LEVELS OF THE RIO GUAJATACA HAS FALLEN BELOW
FLOOD STAGE...AND CONTINUES TO RETURN TO MORE NORMAL LEVELS.
THEREFORE...THE FLASH FLOOD WARNING HAS BEEN CANCELLED.
LAT...LON 1820 6688 1836 6688 1833 6685 1833 6682
1822 6682 1820 6685 1817 6685
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Aug 18, 3:58 AM CDT, 8 hours 59 minutes earlier.
Area forecast discussion, Aug 18, 3:58 AM CDT, 8 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 458 AM AST FRI AUG 18 2006 .DISCUSSION...THE DOPPLER RADAR IS SHOWING ISOLATED TO SCATTERED SHOWERS MOVING ACROSS THE LOCAL WATERS. A FEW OF THESE SHOWERS ARE AFFECTING THE EASTERN HALF COASTAL SECTION WITHOUT PRODUCING ANY SIGNIFICANT RAINFALL ACCUMULATION. TODAY...THE PARTLY CLOUDY SKIES WILL PREVAIL OVER OUR LOCAL FORECAST AREA BUT THIS SCENARIO IS EXPECTED TO CHANGE FOR THIS AFTERNOON. THE ATMOSPHERE WILL BECOME MORE UNSTABLE LATER TODAY AS THE TUTT LOW REFLECTION WILL CONTINUE TO ENHANCE THE AFTERNOON CONVECTION. DUE TO THE WIND ESE COMPONENT MOST OF THE WEATHER ACTIVITY WILL OCCUR AT FIRST OVER THE INTERIOR SECTIONS AND THEN OVER THE NORTHERN PORTIONS OF PUERTO RICO. THIS WEEKEND...THE MOISTURE WILL START TO DECREASE ACROSS THE LOCAL FORECAST AREA LATER TODAY BUT ENOUGH MOISTURE WILL LINGER OVER THE LOCAL AREA TO PRODUCE AFTERNOON CONVECTIVE SHOWERS ON SATURDAY AND SUNDAY. && .SYNOPSIS...SURFACE HIGH PRESSURE LOCATED OVER THE NORTHWEST ATLANTIC EARLY THIS MORNING WILL REMAIN NEARLY STATIONARY THROUGH TONIGHT AND WILL THEN GRADUALLY MERGE WITH A HIGH PRESSURE SYSTEM OVER THE CENTRAL ATLANTIC BY SUNDAY NIGHT AND MONDAY. && .MARINE...SEAS WILL REMAIN BETWEEN 1 T 0 4 FEET ACROSS THE LOCAL WATERS. && .PRELIMINARY POINT TEMPS/POPS... SJU 88 78 88 78 / 40 30 20 20 STT 86 78 87 78 / 30 30 20 40 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 10
Hazardous weather outlook, Aug 18, 5:25 AM CDT, 7 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 625 AM AST FRI AUG 18 2006 PRZ001>013-AMZ710>750-191000- 625 AM AST FRI AUG 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT... DAYTIME HEATING AND LOCAL TERRAIN EFFECT WILL COMBINE WITH THE AVAILABLE MOISTURE TO PRODUCE AFTERNOON SHOWERS AND ISOLATED THUNDERSTORMS...MAINLY ACROSS THE WESTERN...INTERIOR AND NORTHERN SECTIONS OF PUERTO RICO. SOME OF THE STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL WHICH MAY CAUSE URBAN AND SMALL STREAM FLOODING ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN... AFTERNOON SHOWERS AND THUNDERSTORMS WILL FORM...MOSTLY ACROSS THE INTERIOR AND MOVE WEST MAINLY OVER THE SURROUNDING MUNICIPALITIES OF WESTERN PUERTO RICO. SOME OF THE SHOWERS MAY PRODUCE LOCALLY HEAVY RAINFALL WHICH WILL CAUSE MINOR FLOODING OF STREETS AND SMALL STREAMS INTO THE WEEKEND. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. VIZ001-002-AMZ710>730-191000- 625 AM AST FRI AUG 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT... SCATTERED SHOWERS WILL CONTINUE OVER THE U.S. VIRGIN ISLAND AND ADJACENT COASTAL WATERS FROM TIME TO TIME DURING THE NIGHT AND EARLY MORNING HOURS BUT NO SIGNIFICANT RAINFALL AMOUNTS ARE EXPECTED. .DAYS TWO THROUGH SEVEN... ONLY THE TYPICAL SHOWERS DURING THE NIGHT AND EARLY MORNING HOURS ARE EXPECTED ACROSS THE U.S. VIRGIN ISLANDS. NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU. FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR WWW.SRH.NOAA.GOV/WML JFR
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 5:15 PM CDT | Special Marine Warning | JSJ | 30 min | |
| Aug 18, 5:58 PM CDT | Flash Flood Warning | JSJ | 22 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.